Texas, 2013Damaging Winds and Heavy Rain in Texas, October 12, 2013
October 12, 2013 · NWS HGX · 3 events in 3 counties and zones
Deep tropical moisture combined with upper level disturbances produced some severe thunderstorms and some localized heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep tropical moisture combined with upper level disturbances produced some severe thunderstorms and some localized heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 12, 9:49 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 12, 9:49 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1049 AM CDT SAT OCT 12 2013
.UPDATE...
SHOWERS ARE INCREASING IN COVERAGE ACROSS THE REGION THIS MORNING.
HAVE INCREASED POPS FOR THE REMAINDER OF THE MORNING AND THIS
AFTERNOON PRIMARILY ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 10.
ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH AN APPROACHING
DISTURBANCE NEAR THE BIG BEND REGION TO ALLOW FOR MORE WIDESPREAD
THUNDERSTORM COVERAGE THIS AFTERNOON. THE LARGER THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS BUT RELATIVELY QUICK
CELL MOTION WILL LIMIT THE THREAT FROM HEAVY RAINFALL UNLESS CELLS
BEGIN TO TRAIN. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 87 71 85 70 87 / 50 30 50 30 30
HOUSTON (IAH) 87 73 86 71 87 / 60 30 40 20 20
GALVESTON (GLS) 85 78 85 77 86 / 60 20 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...45
Hazardous weather outlook, Oct 12, 3:36 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 AM CDT SAT OCT 12 2013
TXZ163-164-176>179-195>200-210>214-226-227-235>238-130945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
436 AM CDT SAT OCT 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 12, 11:15 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT SAT OCT 12 2013
TXZ163-121800-
HOUSTON-
1215 PM CDT SAT OCT 12 2013
...SPECIAL WEATHER STATEMENT...
AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 26 MILES WEST OF GRAPELAND...OR 28 MILES
NORTHWEST OF AUSTONIO...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND AND LATEXO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3157 9529 3156 9529 3138 9527 3128 9552
3133 9565 3136 9566 3142 9571 3146 9571
3146 9575 3147 9572 3149 9574 3151 9574
3152 9565 3155 9564 3158 9541
TIME...MOT...LOC 1714Z 286DEG 24KT 3153 9592
!KP!Special weather statement, Oct 12, 12:05 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
105 PM CDT SAT OCT 12 2013
TXZ163-121845-
HOUSTON-
105 PM CDT SAT OCT 12 2013
...SPECIAL WEATHER STATEMENT...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAPELAND...OR 10 MILES NORTHWEST OF
CROCKETT...MOVING EAST TO EAST SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND...KENNARD...LATEXO AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3157 9522 3157 9520 3159 9517 3157 9515
3125 9522 3140 9570 3142 9571 3151 9570
3152 9565 3155 9564 3159 9529
TIME...MOT...LOC 1801Z 282DEG 26KT 3146 9555
!KP!Thunderstorm Wind, Houston
- When
- October 12, 12:16 PM CST to 12:43 PM CST
- Where
- Houston County, 6.48 mi W of Dalys to 3.38 mi NE of Arbor
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.457, -95.779
Severe thunderstorm winds downed numerous trees throughout the county.
Heavy Rain, Harris
- When
- October 12, 2:03 PM CST
- Where
- Harris County, 1.01 mi SSW of Genoa
- Reported by
- Law Enforcement
- Coordinates
- 29.606, -95.206
Heavy rain caused some street flooding near the intersection of Beltway 8 and Interstate 45.
Thunderstorm Wind, Madison
- When
- October 12, 3:55 PM CST to 4:05 PM CST
- Where
- Madison County, 4.15 mi S of North Zulch
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.860, -96.100
Severe thunderstorm winds downed trees in the southern portions of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, October 12 to 13, 20131 death · $2.0 million · 13 events
- Hail and Damaging Wind in Louisiana, October 12, 2013$75,000 · 1 in hail · 2 events
- Flood and Damaging Winds in Texas, October 12 to 13, 20132 injured · 53 kt wind · 4 events
- Tornado and Flood in Texas, October 12, 2013$16,000 · EF0 · 6 events
- Hail and Damaging Winds in Texas, October 12, 201353 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 12, 20132 events
- Damaging Wind in Arkansas, October 12, 2013$5,000 · 52 kt wind · 1 event
- Damaging Wind in Arkansas, October 12, 2013$3,000 · 50 kt wind · 1 event
- High Wind in Alaska, October 12 to 13, 201373 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473755, 473759, 473756.